Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 1, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Jan 5, 2008, 11:50 AM CST for 4 counties in Texas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2008, 11:50 AM CST (17:50 UTC)
- Expired
- Jan 5, 2008, 4:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Amarillo, TX
Counties Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 49 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 5.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2021 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 051750 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1150 AM CST SAT JAN 5 2008 ...STRONG WINDS TO IMPACT THE SOUTHWEST TEXAS PANHANDLE TODAY... .A TIGHTENING SURFACE PRESSURE GRADIENT WILL BRING STRONG SOUTHWEST WINDS TO THE SOUTHWEST TEXAS PANHANDLE THROUGH THIS AFTERNOON. IN ADDITION...A TROUGH OF LOW PRESSURE IN THE UPPER ATMOSPHERE WILL MOVE OVER THE PANHANDLES AND HELP INCREASE THE POTENTIAL FOR STRONG WINDS. TXZ011-012-016-017-052200- /O.NEW.KAMA.WI.Y.0001.080105T1750Z-080105T2200Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON 1150 AM CST SAT JAN 5 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON FOR THE SOUTHWEST TEXAS PANHANDLE. WIND SPEEDS OF 35 TO 40 MPH WITH GUSTS NEAR 55 MPH WILL OCCUR THROUGH THE AFTERNOON. THESE WINDS MAY PRODUCE AREAS OF BLOWING DUST WHICH WILL CREATE REDUCED VISIBILITIES AND IMPAIR DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. MOTORISTS SHOULD USE CAUTION WHILE DRIVING THROUGH THIS AFTERNOON. $$ JJB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 5, 11:25 AM CST, 25 minutes earlier.
Area forecast discussion, Jan 5, 11:25 AM CST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1125 AM CST SAT JAN 5 2008 .AVIATION... STRONG WINDS TO CONTINUE FOR A FEW MORE HOURS FOR THE TAF SITES. TIGHT PRESSURE GRADIENT WILL ALLOW WIND SPEEDS OF 25 TO 30 KNOTS SUSTAINED WITH GUSTS ABOVE 40 KNOTS FOR KAMA. WINDS WILL BE SLIGHTLY WEAKER IN KGUY AND KDHT WHERE THE GRADIENT IS NOT AS TIGHT. THE SURFACE TROUGH WILL THEN MOVE EAST ALLOWING THE PRESSURE GRADIENT TO RELAX AND BRING WIND SPEEDS DOWN BY 10 TO 15 KNOTS THIS EVENING. AN UPPER LEVEL TROUGH WILL PROVIDE A CONSISTENT HIGH CLOUD DECK THROUGH THE TAF PERIOD. MAY SEE PERIODS OF BROKEN HIGH CLOUDS...BUT EXPECTING PREDOMINANTLY OVERCAST SKIES. JJB && .PREV DISCUSSION... /ISSUED 525 AM CST SAT JAN 5 2008/ AVIATION... AN UPPER TROUGH MOVING EAST OUT OF THE GREAT BASIN AND FOUR CORNERS REGION TODAY WILL SPREAD CONSIDERABLE HIGH LEVEL ALONG WITH SOME MID LEVEL CLOUDINESS ACROSS THE THREE TAF SITES TODAY AND TONIGHT. VFR CEILINGS WILL PREVAIL. DEEPENING SURFACE TROUGH IN EASTERN NM AND EASTERN CO WILL ALLOW THE PRESSURE GRADIENT TO TIGHTEN TODAY...WEST TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 KNOTS WITH GUSTS OF 40 TO 45 KNOTS POSSIBLE. THE WINDS WILL DECREASE THIS EVENING TO 15 TO 25 KNOTS. SCHNEIDER PREV DISCUSSION... /ISSUED 433 AM CST SAT JAN 5 2008/ DISCUSSION... QUASIZONAL MIDLVL FLOW WILL STRENGTHEN LEE TROF TDA...WITH SFC WINDS ABV 20KT EXPECTED AREAWIDE BY THIS AFTN. STRONG WINDS AT 850MB AND 700MB MAY BE ABLE TO MIX TO THE SFC AS WELL AS THE PNHDLS REMAIN LOCATED IN BETWEEN DENSE CI DECKS. THUS HAVE ISSUED AVIATION WEATHER WARNING FOR KAMA...AS 40KT GUSTS WILL BE POSSIBLE FOR LATE THIS MRNG AND AFTN. IT APPEARS THAT APPROACHING THICK CI WILL PRECLUDE WIND ADVY THRESHOLDS FROM BEING MET...BUT THIS SHOULD BE MONITORED. TEMPS THIS MRNG HAVE BEGUN MILD...WHICH MAKES WARM MAXIMA NEAR 70F LIKELY MANY AREAS. SUN ONCE AGAIN APPEARS WARM AND DRY AS SFC TROF REMAINS IN VCTY. MUCH SPREAD EXISTS IN GFS ENSEMBLES FOR POSITION AND TIMING OF COLD FRONT MON. BASED ON FCST POSITION OF UPR JET...HAVE ACCELERATED ARRIVAL OF FRONT BY SEVERAL HOURS...SLIGHTLY AHEAD OF MOST MODELS. INCREASING CLOUD COVER WILL ALSO AFFECT MON MAXIMA...ESPECIALLY ACROSS NRN AND NWRN ZONES. APPEARS DRYSLOT WILL DEVELOP BY MON AFTN FOR MUCH OF FCST AREA AS SHRTWV TROF NEARS...BUT A BRIEF WINDOW EXISTS ACROSS NRN ZONES MON AFTN AND EVE FOR PRECIP /RAIN BECOMING SNOW/. PRECIPITATION GRADIENT WILL BE TIGHT...AND HAVE THEREFORE INSERTED SLGT CHC TO CHC POPS ACROSS ONLY NRN ZONES ATTM. ALL FCST AMTS REMAIN BELOW ONE INCH. FAIRLY ACTIVE UPR AIR PAT EXPECTED LATTER HALF OF NEXT WEEK. ONE SHRTWV TROF WILL PASS ACROSS SWRN CONUS...AND COULD ACQUIRE LIMITED MOISTURE FETCH BY WEDS AFTN...BUT ATTM DRY FCST ANTICIPATED. OTHER SHRTWV TROFS WILL MOVE ACROSS IN NWLY FLOW...AND WILL BE DRY AS WELL. GENLY COOL MAXIMA IN THE LWR 40S SHOULD RESULT AS FREQUENT SFC HIGHS MOVE THROUGH. EXCEPTION WILL BE WEDS...WHERE RAPID CYCLOGENESIS WILL DIVERT SFC RIDGE AND WILL FOSTER STRONG SWLY WINDS. KRAMAR FIRE WEATHER... WARM TEMPERATURES...DRY AIR...AND WINDY CONDITIONS WILL COMBINE TO ELEVATE FIRE WEATHER CONCERNS THIS AFTN...AS RH VALUES FALL TO NEAR 20 PERCENT. RED FLAG CRITERIA NOT EXPECTED TO BE MET. FIRE DANGER STATEMENT HAS BEEN ISSUED. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/02
Hazardous weather outlook, Jan 5, 6:00 AM CST, 5 hours 50 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CST SAT JAN 5 2008 OKZ001>003-TXZ001>020-051900- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 600 AM CST SAT JAN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THE COMBINATION OF ABOVE NORMAL TEMPERATURES...WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS TO NEAR 50 MPH...AND FORECAST MINIMUM AFTERNOON HUMIDITIES BETWEEN 18 AND 26 PERCENT WILL LEAD TO ELEVATED FIRE WEATHER CONDITIONS TODAY ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES TODAY DUE TO THE STRONG AND GUSTY WEST TO SOUTHWEST WINDS. .DAYS TWO THROUGH SEVEN... THE COMBINATION OF ABOVE NORMAL TEMPERATURES...BREEZY TO WINDY CONDITIONS...AND FORECAST AFTERNOON MINIMUM RELATIVE HUMIDITIES BELOW 30 PERCENT WILL RESULT IN ELEVATED FIRE WEATHER CONDITIONS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SCHNEIDER
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.